CASE PRESENTATION: A 53yo gentleman had multiple venous thromboembolic (VTE) events between 2012 and 2015 despite anticoagulation with warfarin and rivaroxaban. A work-up for coagulopathy was negative. He was diagnosed with CTEPH by right heart catheterization and was treated with riociguat, furosemide and warfarin. He established care at our institution for a second opinion. A CT angiogram of the chest showed new acute thrombi. He was started on a heparin infusion. Prior to initiation of the heparin, he had an elevated partial thromboplastin time (aPTT), 76 sec. Within 12 hours after starting the heparin, his aPTT was 138 sec. The heparin was discontinued and 48 hours later, the aPTT was still elevated. Given the prolonged aPTT, the possiblity of a coagulopathy was investigated. Lab studies for vasculitis and autoimmune disorders, including antiphospholipid antibodies and beta-2 glycoprotein1 antibodies, were negative. In a mixing study, the PT corrected completely and the aPTT partially corrected. Factors V, VII, and X were decreased. The dilute Russell viper venom time and the StaClot LA were positive, consistent with lupus anticoagulant. The patient was diagnosed with anti-phospholipid syndrome based on these studies. Factor Xa levels were used to monitor anticoagulation with heparin (as opposed to aPTT levels) during his hospitalization. At the time of discharge, he was transitioned to low molecular weight heparin, and recommended to continue this therapy indefinitely.